Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 86, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 15, 2007, 2:01 PM CDT for Shelby County, Tennessee. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2007, 2:01 PM CDT (19:01 UTC)
- Expired
- May 15, 2007, 2:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Shelby County, TN
The radar
The Memphis radar (KNQA), 23 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 2:08 PM CDT | HAIL 0.75 | 1 E Downtown Memphis, TN | PENNY SIZE HAIL AND ESTIMATED 60 MPH WINDS IN MIDTOWN. |
| May 15, 2:08 PM CDT | HAIL 0.75 | 3 E Downtown Memphis, TN | PENNY SIZE HAIL AND ESTIMATED 60 MPH WINDS IN MIDTOWN. |
| May 15, 2:12 PM CDT | TSTM WND DMG | 1 E Downtown Memphis, TN | A COUPLE OF TREES DOWN ALONG POPULAR AND PARKWAY IN MIDTOWN. |
| May 15, 2:12 PM CDT | TSTM WND DMG | 3 E Downtown Memphis, TN | A COUPLE OF TREES DOWN ALONG POPLAR AND PARKWAY IN MIDTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 151901 SVRMEG TNC157-151945- /O.NEW.KMEG.SV.W.0086.070515T1901Z-070515T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 201 PM CDT TUE MAY 15 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 245 PM CDT * AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MIDTOWN MEMPHIS...AND MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRAYSER...BARTLETT...ELLENDALE...LAKELAND AND MILLINGTON. .IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3501 9020 3500 8984 3537 8965 3539 8996 $$
2 follow-up statements
000 WWUS54 KMEG 151921 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 218 PM CDT TUE MAY 15 2007 TNC157-151945- /O.CON.KMEG.SV.W.0086.000000T0000Z-070515T1945Z/ SHELBY TN- 218 PM CDT TUE MAY 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR SHELBY COUNTY... AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MIDTOWN MEMPHIS...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL WAS REPORTED IN MIDTOWN AT 208 PM. A COUPLE OF TREES WERE REPORTED TOPPLED AT POPLAR AVENUE AND EAST PARKWAY IN MIDTOWN MEMPHIS AT 212 PM. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRAYSER...BARTLETT...ELLENDALE...LAKELAND AND MILLINGTON. .IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3501 9020 3500 8984 3537 8965 3539 8996 $$
000 WWUS54 KMEG 151938 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 238 PM CDT TUE MAY 15 2007 TNC157-151948- /O.EXP.KMEG.SV.W.0086.000000T0000Z-070515T1945Z/ SHELBY TN- 238 PM CDT TUE MAY 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SHELBY COUNTY WILL EXPIRE AT 245 PM CDT... AT 238 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3501 9020 3500 8984 3537 8965 3539 8996 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 11:03 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 15, 11:03 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1103 AM CDT TUE MAY 15 2007 .DISCUSSION... STRONG SOUTHERLY WINDS HAVE TRANSPORTED HIGHER DEW POINTS INTO THE REGION...ESPECIALLY OVER THE CENTRAL PORTIONS OF THE FORECAST AREA. SOME DEW POINT VALUES ARE NEAR 70 DEGREES. DAYTIME TEMPERATURES WILL PROBABLY REACH THEIR FORECAST HIGHS. THE FRONTAL BOUNDARY WAS CURRENTLY STRETCHED FROM WESTERN ILLINOIS TO NORTHWESTERN ARKANSAS. SOME THUNDERSTORMS HAVE ALREADY DEVELOPED OVER WESTERN ARKANSAS. ALL THE MODELS AGREE THAT THE FRONT WILL PROGRESS VERY LITTLE EASTWARD TODAY. THIS POSES A CHALLENGE TO WHEN THE CONVECTION BEGINS ACROSS THE FORECAST AREA. STORMS MAY BEGIN LATER THIS AFTERNOON AND PERSIST INTO EARLY EVENING. UPDATE TO REMOVE MORNING WORDING AND ADJUST THE TIMING OF THUNDERSTORM DEVELOPMENT. UPDATE WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 156 AM CDT TUE MAY 15 2007/ DISCUSSION... A RETURN TO SOUTHERLY WINDS TODAY WILL HELP BRING AN INCREASE IN MOISTURE TO THE ENTIRE MIDSOUTH. DEWPOINTS ARE EXPECTED TO CLIMB WELL INTO THE 60S BY THIS AFTERNOON. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP TODAY DUE TO THE INCREASE IN MOISTURE AND DAYTIME HEATING. CURRENT SFC ANALYSIS ALREADY SHOWS MID 60 DEWPOINTS REACHING INTO PORTIONS OF NORTHEAST MISSISSIPPI WHICH HAS HELPED TO SET OFF AN ISOLATED THUNDERSTORMS OVER CALHOUN COUNTY. WILL GO WITH A 20 TO 30 POP ACROSS THE CWA. HIGHS WILL BE IN THE MID TO UPPER 80S. BY TONIGHT...A COLD FRONT WILL APPROACH THE CWA FROM THE NORTHWEST. A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO ACCOMPANY THE FRONT INTO THE AREA. EXPECT LINE OF STORMS/FRONT TO BEGIN ENTERING INTO NORTHEAST ARKANSAS DURING THE LATE AFTERNOON TO EARLY EVENING HOURS. INITIAL THUNDERSTORMS ALONG THE LINE MAY BECOME SEVERE AS THE ATMOSPHERE WILL BE UNSTABLE DUE TO ABUNDANT HEATING THROUGHOUT THE DAY. CAPE VALUES WILL REACH INTO THE 2500 J/KG RANGE WITH LI VALUES AROUND -4. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. AFTER SUNSET...STORMS WILL BEGIN TO DIMINISH IN INTENSITY DUE TO THE LOSS OF HEATING OF THE DAY. WEDNESDAY...COLD FRONT WILL CONTINUE TO MOVE THROUGH THE SOUTHEASTERN PORTIONS OF THE CWA DURING THE MORNING HOURS. FRONT SHOULD EXIT CWA BY MID-DAY. HIGH PRESSURE WILL QUICKLY BUILD INTO THE AREA BEHIND THE FRONT. TEMPERATURES WILL BE COOLER WITH HIGHS IN THE MID 70S. WEDNESDAY NIGHT...HIGH PRESSURE WILL REMAIN OVER THE AREA. EXPECT MOSTLY CLEAR SKIES WITH LOWS IN THE 50S. THURSDAY...A STRONG SHORTWAVE WILL MOVE INTO MIDDLE TENNESSEE. THIS MAY BRING AN INCREASE IN CLOUDS AND ISOLATED SHOWERS TO PORTIONS OF WEST TENNESSEE. OTHERWISE REST OF CWA SHOULD BE DRY. HIGHS WILL BE IN THE MID TO UPPER 70S. THURSDAY NIGHT THROUGH MONDAY...BEAUTIFUL WEATHER SHAPING UP FOR THE END OF THE WEEK INTO THE WEEKEND. HIGH PRESSURE WILL BE OVER THE MIDSOUTH KEEPING TEMPERATURES NEAR NORMAL WITH HIGHS AROUND 80 AND LOWS AROUND 60. SKIES WILL BE CLEAR. THIS WEATHER WILL CONTINUE INTO MONDAY AS WELL. && .PRELIMINARY POINT TEMPS/POPS... MEM 88 61 75 56 / 30 70 30 10 MKL 87 60 73 46 / 30 70 30 10 JBR 88 58 74 51 / 50 60 10 10 TUP 86 64 75 51 / 20 50 50 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && AC
Hazardous weather outlook, May 15, 3:44 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 344 AM CDT TUE MAY 15 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 344 AM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO THE MIDSOUTH LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTHWEST OF A FORREST CITY ARKANSAS TO PARIS TENNESSEE LINE. THE BEST TIMING FOR SEVERE WEATHER WILL BE BETWEEN 4 PM AND MIDNIGHT CDT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT FROM THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EVENING. KRM
In the hours before
Special weather statement, May 15, 12:28 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1228 PM CDT TUE MAY 15 2007 MSZ010-011-151800- COAHOMA MS-QUITMAN MS- 1228 PM CDT TUE MAY 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...COAHOMA AND QUITMAN COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED NEAR CLARKSDALE AT 1228 PM CDT...MOVING NORTHEAST AT 15 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN COAHOMA AND QUITMAN COUNTIES...INCLUDING THE CITY OF CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 15, 12:35 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1235 PM CDT TUE MAY 15 2007 MSZ007-008-151800- TUNICA MS-TATE MS- 1235 PM CDT TUE MAY 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...TATE AND TUNICA COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 6 MILES SOUTH OF LITTLE TEXAS AT 1235 PM CDT...MOVING NORTHEAST AT 15 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN TATE AND TUNICA COUNTIES SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 15, 12:42 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1242 PM CDT TUE MAY 15 2007 ARZ049-151815- LEE AR- 1242 PM CDT TUE MAY 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...LEE COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 13 MILES SOUTHWEST OF BRICKEYS AT 1242 PM CDT...MOVING NORTHEAST AT 15 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN LEE COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 15, 1:20 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 120 PM CDT TUE MAY 15 2007 MSZ007-008-010-011-151845- TUNICA MS-TATE MS-COAHOMA MS-QUITMAN MS- 120 PM CDT TUE MAY 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...COAHOMA...QUITMAN...TATE AND TUNICA COUNTIES. A CLUSTER OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL ARE LOCATED AROUND THE SENATOBIA...TUNICA AND CLARKSDALE AREAS. THESE STORMS ARE MOVING NORTHEAST AT 15 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THESE THUNDERSTORMS. THESE STORM ARE NOT EXPECTED TO BECOME SEVERE. PEOPLE IN COAHOMA...QUITMAN...TATE AND TUNICA COUNTIES...INCLUDING THE CITY OF CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 15, 1:42 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 142 PM CDT TUE MAY 15 2007 MSZ001-TNZ088-151915- DE SOTO MS-SHELBY TN- 142 PM CDT TUE MAY 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...DESOTO AND SHELBY COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF WALLS AT 142 PM CDT... MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DESOTO AND SHELBY COUNTIES...INCLUDING THE CITIES OF HORN LAKE...MIDTOWN MEMPHIS AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY..
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 4:36 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 39 min |
| May 15, 4:42 PM CDT | Severe Thunderstorm Warning | MEG | Gibson | 33 min |
| May 15, 5:17 PM CDT | Severe Thunderstorm Warning | MEG | Weakley | 28 min |
| May 15, 5:37 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.